MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® BHCG BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® BHCG BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Catalog Number K6430 SMN 10445107
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2018-00274 was filed for the same event.The customer contacted siemens customer care center (ccc) and reported a discordant, falsely elevated human chorionic gonadotropin (hcg) result obtained on the dimension vista instrument.Siemens headquarters support center (hsc) has reviewed the instrument data and completed their evaluation.There were no instrument issues or malfunctions.Qc was within range during testing.There is no evidence of a system or reagent malfunction based on the information provided.The customer states the patient is not pregnant.No further information can be provided by customer on this issue.The customer stated that the first two samples were drawn offsite and submitted by the patient.(the patient is a phlebotomist that is employed by customer).Both the lab operations manager and lab medical director from the customer site stated that tampering with the sample could have been a potential cause of this event.Specimen integrity was questioned by the hospital and repeat samples recovered as expected.The initial sample was drawn in an uncontrolled environment and questioned by the lab.Based on the data and system performance around the time of the elevated results, suspect sample integrity to be the root cause of this event.No product non-conformance was identified.No further evaluation of the device is required.
 
Event or Problem Description
A discordant falsely elevated beta human chorionic gonadotropin (bhcg) result was obtained on a patient sample on the dimension vista instrument.The sample was repeated on an alternate vista instrument to confirm the initial high result.The result was reported to the health care practitioner (s) who questioned the result.There was no known impact on patient treatment or care and no alleged patient harm due to the discordant elevated bhcg result.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® BHCG BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7472359
Report Number2517506-2018-00273
Device Sequence Number13882382
Product Code DHA
UDI-Device Identifier00842768015540
UDI-Public00842768015540
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063754
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberK6430 SMN 10445107
Device Lot Number17334BC
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR